... injurey to me they don't work as well anymore so of course that lead me to take more now I'm finding I'm running out a week early and getting sick I'm so tierd of being dependant on these pain killers is there a safe way to get myself off lortab without going through withdrawels cause I'm so scared of them as my husband is not saportive and I work 6 days a week and have custody of 4 of my grandkids so being in bed all day or being sick is not possible I am at my witts end I don't no what to do as somehow I have to keep my pain level under control to someone please help
Hello becca111. I would talk my doctor and explain the problem with medicine not helping. There are other drugs that can help with. As far as wd's, there is a recipe for that called The Thomas Recipe, if you wish to try it. I have read it and other people swear by it. The decision is your on which way to go as far as wanting help with or not taking t all. Either way you're going to need support. There are a lot of supportive people who have been where you are now.
For me, chronic pain plays a part in everything I do, decision making, sleep, and relationships with others. Not everyone understands what we go through. Don't give up. Talk with your doctor. He, or she, can help you. Good luck!
Hi becca 111!
I know the feelings your going through! I don't really agree w/ talking to your doctor about this problem!! Doctors watch their backs more than any patient they see, they'll put that in your chart and use it against you ,and any time u may really need medicine they'll have u labeled as a drug addict ! I was in your shoes and that's what happened! Not speaking for all doctors but pretty sure I am! Now I'm in a situation where I need to take Vicodin and I keep getting the third degree ,when I was the one who told them in the first place! I have a wound vac on my knee and most likely going to have a flap surgery where they'll take muscle outta my leg and over my knee! I'm probably going to get some third rate prescription for my honesty! Please think twice about telling your doc!! Try this web site first "turntohelp.com"
I'm going to give you my opinion, and I hope you don't mind what I say. I don't think you should stop taking the pain medication. It seems as though you actually need to take something for the pain but your current dosage no longer works. What I think you should do is switch to another pain medication, like oxycodone, and you should probably be taking a long-acting form rather than an immediate release except for breakthrough pain. This happens a lot with people who are in chronic pain and they're only prescribed an immediate-release medication when their pain is around the clock. They're constantly trying to chase the pain away because they're not on a medication that's long-acting. You need to talk to your doctor and tell them the truth, that your medication no longer works like it used to, and you'd like to perhaps try something new.
You might be surprised by the response you get, they may suggest that you start taking a long-acting pain medication. I really don't think that you should stop taking pain medications altogether, because if you're experiencing the level of pain that you are right now with the medication you're currently taking, it's most likely going to be much worse once you get off the medication. And as long as you take them exactly as directed and you're not taking them to get high, but only to treat your pain, you should have no worry about addiction. It seems to me that you're exhibiting signs of pseudo-addiction. Pseudo-addiction is when a person in chronic pain displays some of the classic signs of addiction (in your case, taking more than prescribed and running out at the end of the month) but they're not an addict, and the reason why they display such signs is because they're being undertreated, or untreated, for their pain. The biggest way to tell if someone's an addict, or if it's just pseudo-addiction, is what happens after you adjust their medications. If the patient experiences relief after an increase of the dosage, then that's pseudo-addiction. The addict won't change any even after adjusting the dose, and will continue on the path they were on. I really do hope that you figure something out that will help you though. There are also adjunct medications you can take with the pain medication too that will complement or boost the analgesic qualities of the pain medication, such as antiseizure medications like Lyrica (pregabalin) and Neurontin (gabapentin) (don't let the word "seizure" scare you away. The way they work is that they calm the nervous system and the nerve endings down), muscle relaxers, anti-inflammatories, antidepressants, both old and new (like Cymbalta, Savella, and the older tricyclic antidepressants like amitryptiline and nortriptyline. I've personally noticed that the tricyclic antidepressants work much much better for pain, particularly for nerve pain. The newer ones, like Cymbalta, never even touched my pain, and in fact, Cymbalta actually made my pain WORSE. But that's just me, and everyone responds to them differently. Cymbalta and Savella have worked very well in the treatment of chronic pain for many people, so don't count them out. And don't think that your doctor thinks that the pain is all in your head if he suggests taking an antidepressant. It has nothing to do with mental illness. The chemicals that relay pain signals to the brain are also some of the same chemicals that play a factor in our mood, so some people get pain relief by taking antidepressants.) and others. You might want to give an adjunct medication a try first, before deciding to discontinue your medications. And you might want to try a different pain medication, too. But I suggest you first try the adjunct, see how that works first, and THEN switch to another pain medication if you're still feeling considerable pain. That way you'll know what's working and what isn't. If you try them at the same time, and it helps, you won't know which one's working, and if one of them isn't work and isn't worth keep taking.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Nov 2010 • 3 answers
Am currently taking Ibuprofen 800mg are there any side effects due to recent recall of Acetaminophen
Posted 8 Dec 2012 • 4 answers
Acetaminophen/Hydrocodone - How can I reverse the effects of hydrocodone-acetaminophen 5-500? I took
Posted 23 Sep 2013 • 1 answer
Posted 1 Jan 2014 • 2 answers
Posted 15 Nov 2015 • 2 answers